05-30-2012, 05:36 AM   #1
Irene3
Senior Member
 
Join Date: Mar 2012
Location: Australia

My Support Groups:
Humira-gas

Iv had 2lots of humira so far. I'm having a lot of gas though. Some days- afternoons or nights mostly, it's so bad. This afternoon I was so bloated from keeping it in, then I get so focused on the discomfort. Do many of you on humira have this issue? I saw my GI today, and he said it's an issue of things fermenting in my bowels. But I didn't have this much gas before, and I feel manic in how much I focus on my gut. I know that's common with crohns, but the funny thing is, I have less pain, just more bloating, and I feel uncomfortable most days by the afternoon. Iv only just weaned pred to 12.5 after being on 20mg for months, but even though, it's only recently that I can't stop focusing on just how much more gas I have.
Do many of you have issues with humira- similar...
__________________
Diagnosed crohns disease 6 yrs/candida
Temorary illeostomy, 70+cm bowel recsection, ulcerated bowel...currently stricturing.
Meds: failed Infliximab, azathiroprine
Currently on long term prednisone,6mp,humira, nizoral, and vit supplements,b12 shots.

Love the forum
05-30-2012, 08:26 AM   #2
Samboi
Senior Member
 
Samboi's Avatar
 
Join Date: Jan 2012
Location: Australia

My Support Groups:
Great question Irene.
I'm due for my Humira shot this Friday. I'm going to monitor my gas afterwards to see if there is a connection.
Now that I think about it - my bag puffs up most on weekend nights for some reason - so now I wonder if it's the Sat after my Fri injection ....
I'm struggling to get into a rhythym with Humira - can't really get a handle on how it works and it's side effects.
I'll check in next week and let you know if I get Zeppelin Bag!!
__________________
Dx - Crohns Disease - 1992
Ileostomy - Jan 2012, Reversed Aug 2013
Pred works, all else seems to fail
Filgotinib trial Jan 2018
05-30-2012, 08:39 AM   #3
Irene3
Senior Member
 
Join Date: Mar 2012
Location: Australia

My Support Groups:
Thanks Samboi. I'm new to humira and I know it takes 3 months to take full effect. Also on 6mp for 2 months, which takes 6... So I'm hoping it's only because it's new, and my bowels will adjust. How long have you been on humira? Do you find your symptoms still vary(eg...D,bloat,gurgles), even if no major crohns pain is present. I'm just wondering what's 'normal'...though I know crohns varies.
05-30-2012, 08:52 AM   #4
Samboi
Senior Member
 
Samboi's Avatar
 
Join Date: Jan 2012
Location: Australia

My Support Groups:
I'm just under three months on Humira.
It's definitely got the CD under control - kinda.
I still have unexpected accidents. Some very light negligable cramping (really very slight) ... Intermittent mouth ulcers .... had thrush for about a month and I'm on my second cold in about four weeks. My white blood cell count is very low though.
Also sleep a lot on the Fri-Sat-Sun nights after my injection.
Fissure has calmed down a lot.
And of course - a bit of Zep-Bag which may or may not be related.

Are you feeling any positive effect?
Or just pumping gas??
05-30-2012, 10:39 AM   #5
Irene3
Senior Member
 
Join Date: Mar 2012
Location: Australia

My Support Groups:
My crohns is better, and Iv had 2 days when I only had 2 lots of D, which is great compared to 10-15 average...20+ bad days. It's now av 5-9, but I'm usually bloated by the afternoon, and squeezing my but while out, trying not to fart. Lol. It's great that on here, we all have similar symptoms, but day to day, Iv been avoiding outings, because when I fart, it's like I can't quietly pass gas, but holding them in, just causes discomfort, but usually no pain. 2day almost all avo, walking and even sitting, I could just feel my gut expanding, while I'm holding the gas in, and so by the time I got home, I went to the toilet twice as much, and passed wind for hours. But I don't feel comfortable passing wind in public, so it's worse on the days that I'm out.
Iv had candida for a while, which has improved, but I think too, that because humira can cause it, maybe it's related to more gas due to candida in the bowel, where as I had it worse on the tongue-migraines ect before. I don't know, but I thought if others on humira commonly get gas, then it's just an unwanted side effect.
05-30-2012, 03:54 PM   #6
Manzyb
Forum Monitor
 
Manzyb's Avatar
 
Join Date: Nov 2009
Location: San Diego, California

My Support Groups:
Irene, I'm not on humira anymore, but I often have the gas problem, and it is always by late afternoon early evening!

I'm not sure if it has anything to do with the medicine or not. Do you think it is maybe because you are not going to the bathroom as many times? That is when I feel like I have the most gas, when my diarrhea slows down. I'm on Tysabri, and sometimes after the infusions, the diarrhea slows way down and I seem to have my gas. This week, I'm going to the bathroom a lot again -really watery stools- and have little to no gas problems at all. Have you noticed a correlation with your number of bowel movements and how much gas you are having? Sorry for the rambling, its just a thought! Just something I noticed in my self.
__________________
Diagnosed with CD in 1999 at 15.
http://www.facebook.com/profile.php?...14&ref=tn_tnmn


Sadie turns 2, 4/5/13!
05-30-2012, 04:41 PM   #7
Irene3
Senior Member
 
Join Date: Mar 2012
Location: Australia

My Support Groups:
Hi Manzy, actually I think your right. Because I used to pass gas when going to the toilet, and now that it's less D,(mine are very watery too when I'm going lots), there's a lot more gas in between. I was hoping it's humira and it would just get less and less as my body adjusts, but that sounds a lot more likely. Not sure I feel that's a good thing :/
Have you started working out more? You wrote a while ago you wanted to. Iv been planing to as well, cos apparently it's great for crohns symptoms. Just a matter of starting a good routine, and Scd now that I'm weaning pred (yay). If you have.... Do you find it helps the bloating?
05-31-2012, 08:04 AM   #8
Manzyb
Forum Monitor
 
Manzyb's Avatar
 
Join Date: Nov 2009
Location: San Diego, California

My Support Groups:
yes! I do go to the gym on the days where I'm feeling good enough to get there Doing cardio definitely helps with the gas, I think! Even if you just get out an walk around the block if that's all you can do. I can't always workout for a long time, but I try to get out and do something.

I also got some over the counter gas chew things that do help with the gas as well.
05-31-2012, 09:26 AM   #9
Irene3
Senior Member
 
Join Date: Mar 2012
Location: Australia

My Support Groups:
Sounds good, I'll do that(the over the counter). And sounds great about working out. I saw a phisio who put together a simple routine, and told me to do 4x cardio a week as well. The 2 at home and daily exercise sounds ok, but out jogging I dont know what I'd do if I got a sudden urge to go to the toilet. I guess around the block isn't far though. Thanks Manzy xo
06-01-2012, 09:26 AM   #10
Manzyb
Forum Monitor
 
Manzyb's Avatar
 
Join Date: Nov 2009
Location: San Diego, California

My Support Groups:
I hear you Irene! I have a gym membership and I go there to do my cardio. I get way too nervous about being away from the bathroom to go out an jog. It might just be the anxiety of possibly not getting back to the house in time, but at least at the gym, I know there is a bathroom right down the hall! Maybe look into something like that?

anytime! I hope it helps. Working out helps my depression and just my overall well-being.
01-25-2018, 09:12 PM   #11
Nkp
 
Join Date: Jan 2018
Hi Irene,
Hope you are doing good. I hv just started taking Humira, finding the similar symptoms of more gas, tummy pain, bloating. Please let me how did you manage & stopped Humira?

I know this post is pretty old, but itís the only post I could correlate with my current situation. Thanks
01-30-2018, 04:19 PM   #12
Miss Underestimated
Senior Member
 
Miss Underestimated's Avatar
 
Join Date: Mar 2011
Location: Norfolk, Virginia
Hi Irene,
Hope you are doing good. I hv just started taking Humira, finding the similar symptoms of more gas, tummy pain, bloating. Please let me how did you manage & stopped Humira?

I know this post is pretty old, but itís the only post I could correlate with my current situation. Thanks
You could always start a new topic. Humira interrupts or modifies the signalling between immune cells - specifically T cells. So it doesn't actually have any direct effect on your intestines. What's happening is that as your intestines heal, your digestion improves. Gas is a by-product of digestion. Often, you can change your diet to cut down on gas, but really as your system adjusts those effects should diminish over time.
__________________
*Sick since 1987; managed on my own;
*diagnosed 2008 when I underwent emergency surgery;
*various meds and tests 2008-2012,
*Jan 2012-present, Humira. No symptoms, but scopes indicated disease.
*6MP for all of 2013.
*2014 &2015 complete mucosal healing.

**Staying on Humira for maintenance**

The statistics I see so far for my situation seem pretty good. There ARE long term statistics for the Anti-TNF drug treatments now. I'm here to make them longER.
Reply

Thread Tools


All times are GMT -5. The time now is 05:03 PM.
Copyright 2006-2017 Crohnsforum.com